MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 5MM X 9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 5MM X 9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100509
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30656522) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil herniation into parent vessel is a known procedural occurrence.The root cause of the event cannot be determined.However, there are clinical and procedural factors including aneurysm/vessel characteristics, device interaction, device selection, and operator technique that may have contributed to the coil herniation.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint related to the herniation / prolapsing of the complaint coil cannot be investigated through product evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The device malfunction was reported via the sterling study.On (b)(6) 2023, the 42-year-old male patient with a history of lumbar spinal surgery underwent coil embolization of a midline ruptured saccular aneurysm with spherical morphology in the anterior circulation (bifurcation of the anterior communicating artery) with the following dimensions: height: 5.5mm, width: 5.2mm, depth: 4.6mm, neck: 2.5mm, maximum aneurysm diameter 6.8.Dome-to-neck ratio 2.1.The 5mm x 9.7cm micrusframe 10 (mfr100509 / 30656522) was placed via an sl-10® microcatheter (stryker).Angiography showed herniation / prolapse of coil into the left a1/a2 junction.The coil was removed and resheathed.It was replaced with a 4mm x 8cm target xl 360 soft (stryker), which was used to frame the aneurysm.The following coils were subsequently implanted: 3mm x 6cm galaxy g3 xsft (glx120306 / 30637469), 2.5mm x 3.5cm galaxy g3 mini (glm925035 / 30830578), 2.5mm x 3.5cm galaxy g3 mini (glm925035 / 30830578), 2.5mm x 4.5cm galaxy g3 mini (glm925045 / 30727829), 2mm x 4cm galaxy g3 mini (glm920040 / 30768284), 2mm x 3mm galaxy g3 mini (glm920030 / 30790686), and 1.5mm x 2.5cm galaxy g3 mini (glm915025 / 30419306).There was no intra-operative adverse event.Per the principal investigator (pi), the treatment of the target aneurysm was considered complete with the study coils fully implanted at the target site.On 13-jun-2023, additional information was received.The information indicate that the complaint coil was deployed easily.It initially conformed to the aneurysm wall.On repeat angiography, the coil was no longer conformed to the aneurysm wall and had herniated into the parent vessel.It was after it had herniated that it was decided to remove the coil and replaced it with a target xl framing coil (stryker).

Brand Name
MICRUSFRAME10 5MM X 9.7CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17122342
Report Number3008114965-2023-00350
Device Sequence Number6487459
Product Code KRD
UDI-Device Identifier10886704077848
UDI-Public10886704077848
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberMFR100509
Device Catalogue NumberMFR100509
Device Lot Number30656522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)
Patient Age42 YR
Patient SexMale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite